Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 83, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 30, 2022, 12:00 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2022, 12:00 PM CST (18:00 UTC)
- Expired
- Dec 30, 2022, 3:00 PM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, MS, Harrison County, MS
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.8
The text
As transmitted.
764
WGUS54 KLIX 301800
FFWLIX
MSC045-047-302100-
/O.NEW.KLIX.FF.W.0083.221230T1800Z-221230T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
1200 PM CST Fri Dec 30 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Southeastern Hancock County in southern Mississippi...
Southern Harrison County in southern Mississippi...
* Until 300 PM CST.
* At 1200 PM CST, the public reported thunderstorms producing heavy
rain in Multiple roads with water covering them and even a few
closed roads around D'Iberville. Between 1.5 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland,
Diamondhead, St. Martin, D'iberville, Lyman, Kiln, Shoreline Park,
Latimer and Gulfport Airport.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 15 and 47.
Interstate 110 in Mississippi near mile marker 1...and
between mile markers 3 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3051 8941 3051 8888 3043 8888 3042 8901
3041 8899 3042 8890 3041 8891 3041 8886
3039 8886 3038 8901 3030 8929 3036 8928
3036 8931 3038 8932 3037 8935 3034 8938
3034 8934 3032 8932 3026 8940
FLASH FLOOD...OBSERVED
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 4:03 AM CST, 7 hours 57 minutes earlier.
Area forecast discussion, Dec 30, 4:03 AM CST, 7 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
403 AM CST Fri Dec 30 2022
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Saturday)
Issued at 349 AM CST Fri Dec 30 2022
A line of strong to severe thunderstorms has formed to our west and
is approaching our area this morning. This line has a history of
producing severe wind gusts, small hail, and flash flooding. It will
start to move into western parts of our CWA within the next few
hours. As this line moves into our area it will continue to be
favorable for producing severe winds gusts as well as possibly
producing a couple short lived tornadoes. While this line was not
moving too fast early on in its formation, it has been picking up
and will continue to do so as it enters our area becoming cold pool
dominated. If it races across the area the way models are
anticipating, we likely will see less of a flash flooding risk.
While it will be producing high rainfall rates that may cause a few
areas of localized flooding, the fast moving nature of it will help
keep us from seeing any widespread flooding issues. Showers and
thunderstorms should clear the LA/MS border sometime in the
afternoon, moving out of coastal MS late in the afternoon through
the evenings hours.
Following this line of storms, we will start to see conditions
become favorable for dense fog Friday Night into Saturday as we see
winds shift SW and advect in a higher RH field. Not going to jump
the gun on putting out a dense fog advisory just yet, going to let
the next shift take a close look and evaluate the situation.
Conditions look favorable for this to continue again Saturday night
into Sunday.
With all the active weather moved out by late Friday we expect to
see nice conditions for New Years Eve as clouds clear out and high
temperatures warm into the low 70s. Similar conditions are expected
into Sunday, but clouds start to build in later in the day ahead of
our next weather-maker. &&
.LONG TERM...
(Monday through Thursday)
Issued at 349 AM CST Fri Dec 30 2022
Our next big weather maker is expected to move into the region
Monday into Tuesday. The main focus will be a cold front that
swings through bringing showers and thunderstorms along with it,
some storms looking to be on the stronger side. This comes as a
deep trough digs down through the western CONUS on Sunday and into
Monday before moving eastward into the Central Plains and
eventually up into the Upper Midwest. As of now the convection
associated with the frontal boundary will move into our CWA
sometime Monday night into Tuesday. Ahead of the front, southerly
winds will increase moisture and instability over the area. Heavy
rain may be a threat with this system if there is any slowing or
stalling of the convection over the area. PWs will be on the
order of 1.50-1.70, showing plenty of available moisture in the
environment. It is still to far out to know any specific details
of possible severe weather, but SPC has thrown a 15% risk area
over us on Tuesday. Just pulling a few model soundings does show
plenty of CAPE (1500-2000J/Kg), vertical wind shear, and SRH
values shows most parameters looking favorable for this threat.
Will dive into this more once we get through this first system
today.
&&
.AVIATION...
(06Z TAFS)
Issued at 1152 PM CST Thu Dec 29 2022
Categorical impacts to terminals are beginning to show up with IFR
or MVFR ceilings noted at KBTR, KHUM, KMCB, and KASD. Areas of
sea fog and low stratus have been observed over Lake Pontchartrain
which is causing LIFR ceilings and reduced visibilities at KNEW.
Some periods of MVFR to IFR ceilings will be possible at terminals
through the remainder of the overnight hours. By 1200 UTC,
impacts to terminals will begin from west to east associated with
a line of showers and storms. The majority of thunderstorm
activity associated with this line will clear the terminals
between 1800-2000 UTC. Lingering showers and low ceilings will
remain into the evening hours and with winds weakening and
shifting to be out of the southwest. This will yield favorable
conditions for dense fog to develop Friday night. TJS
&&
.MARINE...
Issued at 349 AM CST Fri Dec 30 2022
Exercise caution headlines will continue through 12z this morning,
then increasing to Small Craft Advisory that continues through 12z
Saturday. Winds and seas will continue to increase throughout the
day as a cold front approaches the area. Along with this front
also comes a line of strong to severe thunderstorms that will
bring thunderstorm wind gusts and elevated seas. Winds briefly
turn to a westerly direction following the front, before
returning southerly into Sunday. Winds very briefly come down on
Saturday before picking back up a bit into Sunday, though likely
remaining below Exercise Caution headlines until into the day on
Monday. Our next system moves in late Monday into Tuesday,
bringing elevated winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 57 70 48 / 100 30 10 0
BTR 71 58 73 51 / 100 20 0 0
ASD 71 58 73 50 / 100 30 10 0
MSY 70 60 72 53 / 100 30 10 0
GPT 69 58 71 53 / 100 40 10 0
PQL 71 58 71 52 / 100 60 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 6 AM CST Saturday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...HL
LONG TERM....HL
AVIATION...TJS
MARINE...HLIn the hours before
Local storm report, Dec 30, 9:47 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
947 AM CST FRI DEC 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM MARINE TSTM WIND 5 SSE EAST NEW ORLEANS 30.00N 89.90W
12/30/2022 M43 MPH ORLEANS LA MESONET
MESONET STATION XBYU BAYOU BIENVENUE
(VERTICAL LIFT) REPORTED A WIND GUST OF 37
KNOTS.
&&
LNNSpecial weather statement, Dec 30, 9:54 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
954 AM CST Fri Dec 30 2022
MSZ080>082-301700-
Jackson MS-Harrison MS-Hancock MS-
954 AM CST Fri Dec 30 2022
...A strong thunderstorm will impact portions of Harrison, east
central Hancock and Jackson Counties through 1100 AM CST...
At 954 AM CST, Doppler radar was tracking a strong thunderstorm over
Lyman, or near Gulfport, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, Bay St.
Louis, Waveland, St. Martin, Escatawpa, Diamondhead, Gautier,
D'iberville, Wade, Latimer, Big Point, Lyman, Saucier, Helena, Gulf
Hills and Hurley.
This includes the following Interstates...
Interstate 10 in Mississippi between mile markers 17 and 76.
Interstate 110 in Mississippi between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3032 8841 3031 8851 3034 8865 3032 8873
3037 8889 3036 8901 3028 8928 3029 8932
3027 8938 3065 8930 3065 8925 3068 8924
3067 8889 3073 8888 3074 8841 3046 8840
3038 8841 3035 8839
TIME...MOT...LOC 1554Z 271DEG 31KT 3052 8910
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzLocal storm report, Dec 30, 10:56 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1056 AM CST FRI DEC 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM TSTM WND DMG 2 NE COVINGTON 30.50N 90.09W
12/30/2022 ST. TAMMANY LA PUBLIC
THUNDERSTORM WINDS DOWNED A TREE ONTO A
POWERLINE ON RIVER ROAD NEAR COVINGTON POINT
NEIGHBORHOOD. TIME ESTIMATED BY RADAR.
&&
MEFFERSpecial weather statement, Dec 30, 11:00 AM CST, 1 hour before
Special Weather Statement
National Weather Service New Orleans LA
1100 AM CST Fri Dec 30 2022
MSZ082-301730-
Jackson MS-
1100 AM CST Fri Dec 30 2022
...Strong thunderstorms will impact portions of southeastern Jackson
County through 1130 AM CST...
At 1100 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Mobile Regional Airport to near Gautier.
Movement was east at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocean Springs, Moss Point, Escatawpa, Gautier, Helena, Big Point,
Gulf Park Estates, Hickory Hills and Vancleave.
This includes Interstate 10 in Mississippi between mile markers 58
and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3033 8840 3033 8844 3029 8848 3034 8864
3033 8871 3034 8877 3035 8879 3034 8881
3035 8886 3064 8842 3064 8841 3039 8840
3038 8841 3035 8839
TIME...MOT...LOC 1700Z 264DEG 56KT 3064 8829 3034 8867
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchlotzLocal storm report, Dec 30, 11:08 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 AM CST FRI DEC 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TSTM WND GST 12 SSE GULFPORT 30.23N 88.98W
12/30/2022 M47 MPH GMZ532 MS C-MAN STATION
SHIP ISLAND CMAN STATION REPORTED 47 MPH
WIND GUST.
&&
MSWLocal storm report, Dec 30, 11:10 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CST FRI DEC 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM MARINE TSTM WIND 16 SSW BURAS 29.12N 89.55W
12/30/2022 M51 MPH GMZ552 LA MESONET
MESONET STATION KDLP 15 SSW BURAS REPORTED A
WIND GUST OF 44 KNOTS.
&&
LNNThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 5:00 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 32 min |
| Dec 30, 5:34 AM CST | Special Weather Statement | LIX | Wilkinson | 41 min |
| Dec 30, 6:05 AM CST | Special Weather Statement | LIX | Amite | 40 min |
| Dec 30, 6:42 AM CST | Special Weather Statement | LIX | Amite, Pike | 48 min |
| Dec 30, 7:20 AM CST | Special Weather Statement | LIX | Walthall | 25 min |
| Dec 30, 7:45 AM CST | Special Weather Statement | LIX | Walthall | 45 min |
| Dec 30, 7:50 AM CST | Areal Flood Advisory | LIX | Amite, Hancock, Harrison, Jackson, Pearl River, Pike and 1 more | 5 hr |
| Dec 30, 8:30 AM CST | Special Weather Statement | LIX | Pearl River | 30 min |
| Dec 30, 8:55 AM CST | Special Weather Statement | LIX | Hancock, Harrison, Pearl River | 65 min |
| Dec 30, 9:01 AM CST | Special Weather Statement | LIX | Hancock | 59 min |
| Dec 30, 9:21 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 39 min |
| Dec 30, 9:54 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 66 min |
| Dec 30, 10:08 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 52 min |
| Dec 30, 10:36 AM CST | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Dec 30, 11:00 AM CST | Special Weather Statement | LIX | Jackson | 30 min |
| Dec 30, 1:13 PM CST | River Flood Warning | LIX | Pearl River | 30 hr |
| Dec 30, 3:25 PM CST | Dense Fog Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 19 hr |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.